How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Ime female, 68, on effexor 75mil, lamictal l00mil, in the morning l50 at night, and

Customer Question

I'me female, 68, on effexor 75mil, lamictal
l00mil, in the morning l50 at night, and
150 mil of seroque at night. I want my
libido back, it's very important, I have the desire, but orgasiams go no where.
Submitted: 3 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 3 years ago.

Dr Vikas :

Hello

Dr Vikas :

I am Dr Vikas (M.D Psychiatry)and I’ll try to help you today.

Dr Vikas :

Antidepressant like Effexor can cause sexual side effects like decrease libido and this side effect is commonly reported by many patients. The other possible reason for decreased libido is untreated depression.

Dr Vikas :

Kindly mention your diagnosis?

Dr Vikas :

Do you think that you are depressed even after taking Effexor 75 + 150 mg per day?

Dr Vikas :

Please reply and I will get back to you as soon as possible.

JACUSTOMER-sm9fxkdm- :

no I'me fine, I am being treated for bi=polar2, but I have never been convinced

JACUSTOMER-sm9fxkdm- :

of the diagnosis

Dr Vikas :

Thanks for your reply.

Dr Vikas :

In that case, it is possible that you are experiencing sexual side effects due to Effexor. You are currently taking 225 mg per day of Effexor, am I correct?

Dr Vikas :

are you there?

JACUSTOMER-sm9fxkdm- :

yes that's right

JACUSTOMER-sm9fxkdm- :

hello

JACUSTOMER-sm9fxkdm- :

ok, no answer

JACUSTOMER-sm9fxkdm- :

please don't charge me for

Dr Vikas :

I am here, I was just waiting for your reply so that we can discuss further

Dr Vikas :

would you like to continue or not.

Dr Vikas :

although, I need more information but it appears to me that you are again not on your computer, I am giving my answer on the basis of this information you have provided.

Dr Vikas :

As I mentioned earlier, Effexor can cause sexual side effects and probably you are also experiencing those side effects. In such cases, there are two possible options to control these side effects.

Dr Vikas :

First option is to decrease the dose and see if it helps, otherwise Effexor can be replaced by another antidepressant which usually does not cause sexual side effect like Wellbutrin or Remeron.

Dr Vikas :

Second option is to add another antidepressant like Wellbutrin or Remeron in low dose. The advantage of adding Wellbutrin or Remeron is that these antidepressants may counteract the sexual side effect caused by Effexor in addition to augmenting its action.

Dr Vikas :

I personally prefer the second option that is to add Bupropion (Wellbutrin) in patients complaining of sexual side effects due to Venlafaxine (Effexor)

Dr Vikas :

You can discuss with your doctor about both the option and hopefully you will notice improvement very soon.

Dr Vikas :

Would like to hear your views on my suggestion so that we can discuss further.

Dr Vikas :

You have also mentioned that you are not satisfied with your diagnosis, is it possible for you to try this short online screening quiz and let me know about your scores.

Dr Vikas :

It is possible that I will not be on my computer when you reply back, in that case, I will try to reply as soon as I can.

JACUSTOMER-sm9fxkdm- :

yes i will be happy to take on the on screen quiz

JACUSTOMER-sm9fxkdm- :

and thank u for your suggestion

Dr Vikas :

You are most welcome.

Dr Vikas :

you can try that quiz by clicking the link given above.

Dr Vikas :

My goal is to provide you with excellent service and I hope I’ve provided the information you were seeking, if not, please let me know so that l can continue to help you. If you need more help, please use the reply tab to continue our conversation.

If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.


Please take a moment to rate the answer.


Kind regards


Vikas

Related Mental Health Questions